Alert archive / Michigan / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Gaylord, MI

August 14, 2015Alcona County, Michigan

NWS Gaylord, MI issued this flash flood warning at Aug 14, 2015, 4:05 PM EDT for Alcona County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2015, 4:05 PM EDT (20:05 UTC)
Expired
Aug 14, 2015, 7:00 PM EDT
In force
3 hr
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Flood severity
None

County Alcona County, MI

The radar

The NCL Michigan radar (KAPX), 105 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WGUS53 KAPX 142005
FFWAPX
MIC001-142300-
/O.NEW.KAPX.FF.W.0001.150814T2005Z-150814T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EDT FRI AUG 14 2015

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALCONA COUNTY IN NORTHERN MICHIGAN...

* UNTIL 700 PM EDT
    
* AT 401 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES OF OVER 2
  INCHES OF RAIN IN THE PAST HOUR OVER SOUTHEAST ALCONA COUNTY
  WITH ADDITIONAL RAINFALL EXPECTED THROUGH 530 PM.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...PINE RIVER 
INCLUDING EAST AND WEST BRANCHES...BACKUS CREEK...DEAD CREEK...AND 
GIMLET CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST 
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4462 8331 4454 8331 4451 8334 4451 8389
      4473 8389 4473 8330 4471 8327

$$

JPB
3 follow-up statements
450 
WGUS73 KAPX 142102
FFSAPX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
502 PM EDT FRI AUG 14 2015

MIC001-142300-
/O.CON.KAPX.FF.W.0001.000000T0000Z-150814T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCONA MI-
502 PM EDT FRI AUG 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
ALCONA COUNTY...

AT 457 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA.  RADAR RAINFALL ESTIMATES OF LOCALLY
OVER 4 INCHES IN 2 HOURS HAVE ALREADY FALLEN THIS AFTERNOON...WITH 
POSSIBLY ANOTHER ONE-HALF TO ONE INCH OF RAIN POSSIBLE BETWEEN 500
AND 600 PM.  THIS MAY CAUSE FLOODING OF STREAMS AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4462 8331 4454 8331 4451 8334 4451 8389
      4473 8389 4473 8330 4471 8327

$$

JPB
628 
WGUS73 KAPX 142201
FFSAPX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
601 PM EDT FRI AUG 14 2015

MIC001-142300-
/O.CON.KAPX.FF.W.0001.000000T0000Z-150814T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCONA MI-
601 PM EDT FRI AUG 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
ALCONA COUNTY...

AT 555 PM EDT...NEW THUNDERSTORMS WERE DEVELOPING ACROSS PORTIONS OF 
OSCODA AND MONTMORENCY COUNTIES...AND TRACKING SOUTHEAST.  THESE 
STORMS WERE PRODUCING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR...AND 
WILL TRACK ACROSS AREAS THAT HAVE ALREADY PICKED UP HEAVY RAIN 
THROUGH 8 PM.  RADAR ESTIMATES OVER 3 INCHES OF RAIN HAS FALLEN OVER 
PARTS OF ALCONA COUNTY...AND ADDITIONAL RAINFALL WILL INCREASE THE 
THREAT FOR FLOODING OF STREAMS AND LOW LYING AREAS.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...PINE RIVER AND 
TRIBUTARIES INCLUDING BACKUS CREEK...AND THE THUNDER BAY RIVER AND 
TRIBUTARIES INCLUDING MCGINN CREEK...LITTLE WOLF CREEK...AND 
COMSTOCK CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST 
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4462 8331 4454 8331 4451 8334 4451 8389
      4473 8389 4473 8330 4471 8327

$$

JPB
882 
WGUS73 KAPX 142254
FFSAPX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
654 PM EDT FRI AUG 14 2015

MIC001-142302-
/O.EXP.KAPX.FF.W.0001.000000T0000Z-150814T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCONA MI-
654 PM EDT FRI AUG 14 2015

...THE FLASH FLOOD WARNING FOR ALCONA COUNTY WILL EXPIRE AT 700 PM
EDT...

AREAS WHICH RECEIVED HEAVY RAINFALL EARLIER HAVE NOT REPORTED ANY 
MAJOR PROBLEMS FROM THAT RAIN. ADDITIONAL SHOWERS AND THUNDERSTORMS 
ARE EXPECTED TO MOVE ACROSS SOUTHERN ALCONA COUNTY THROUGH 9 
PM...BUT AT THIS TIME...THE THREAT FOR ADDITIONAL FLOODING IS LOW.


LAT...LON 4462 8331 4454 8331 4451 8334 4451 8389
      4473 8389 4473 8330 4471 8327

$$

LAWRENCE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 1:42 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 14, 1:42 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
142 PM EDT FRI AUG 14 2015

.UPDATE...
ISSUED AT 1205 PM EDT FRI AUG 14 2015

MAINLY SUNNY SKIES ACROSS THE AREA AT MIDDAY SAVE FOR SOME
MID/HIGH CLOUDS CLIPPING CHIPPEWA COUNTY...AND A PATCH OF LEFTOVER
STRATUS OVER MANISTEE COUNTY. JUST STARTING TO GET SOME CUMULUS
CLOUDS BUBBLING UP OUT THE WINDOW. 13Z SURFACE ANALYSIS SHOWS A
WEAK COLD FRONT OVER LAKE SUPERIOR...WITH A WEAK LOW OVER LAKE
SUPERIOR AND A COUPLE OF TROUGHS ATTACHED TO IT...ONE WHICH
EXTENDS SOUTH INTO EASTERN WISCONSIN. DEW POINTS IN THE UPPER
60S-LOWER 70S POOLING ACROSS THE UPPER MISSISSIPPI VALLEY AND
SPREADING EAST INTO MICHIGAN. WATER VAPOR IMAGERY SHOWS A COMPACT
VORTICITY CENTER PASSING ACROSS THE NORTH CHANNEL...WITH ANOTHER
DIGGING SOUTHEAST INTO WESTERN UPPER.

THINGS ARE QUICKLY DESTABILIZING THIS MORNING...MLCAPE VALUES
ANALYZED IN EXCESS OF 2000J/KG OVER SOUTHWEST QUADRANT OF THE
FORECAST AREA IN THE GRAND TRAVERSE BAY VICINITY. SOME OF THIS LOW
LEVEL MOISTURE/HIGH DEW POINTS MAY MIX OUT AS THE AFTERNOON WEARS
ON...BUT ANTICIPATE PLENTY OF INSTABILITY THE AFTERNOON FOR LAKE
BREEZE CIRCULATIONS AND DIGGING SHORT WAVE TROUGH TO ACT UPON TO
GENERATE THUNDERSTORMS. ALREADY GETTING NEW DEVELOPMENT MOVING
ONSHORE FROM CENTRAL LAKE SUPERIOR...AND EXPECT THIS TREND TO
SPREAD SOUTHWARD WITH TIME. ANY SEVERE THREAT LIKELY WILL BE
"PULSEY" TYPE STACKED STORMS WITH RELATIVELY WEAK WIND SHEAR
ALOFT...SOME HAIL BUT GUSTY WINDS PROBABLY THE BIGGER THREAT AS
UPDRAFTS COLLAPSE.  SHOULD BE A VERY WARM AFTERNOON WITH
TEMPERATURES LIKELY PUSHING 90 IN SPOTS.

&&

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 325 AM EDT FRI AUG 14 2015

HIGH IMPACT WEATHER: MORE SHOWERS AND STRONGER STORMS.

SYNOPTIC PATTERN AND OBSERVATIONS:

EARLY MORNING ANALYSIS...NRN MICHIGAN IS CAUGHT IN WNW FLOW
ALOFT...SEPARATED FROM TROUGHING OVER THE EAST COAST AND A HOT AND
STEAMY AIR MASS UNDERNEATH RIDGING OVER THE ROCKIES AND CENTRAL
PLAINS. LOW LEVEL TROUGHING IS SEEN VIA SFC OBS AND REGIONAL VWP'S
SLOWLY INCHING EASTWARD...DRAGGING A SWATH OF HIGHER THETA-E AIR
ACROSS NRN LOWER MICHIGAN ON THE LEADING EDGE OF SOME STEEPER LAPSE
RATES ALOFT. WE HAVE BEEN SEEING AN ISOLATED SHOWER AND/OR STORM
PERIODICALLY FIRING OFF ON THIS TROUGH/LAPSE RATE GRADIENT. FURTHER
NORTH...A WAVY SHALLOW/WEAK COLD FRONT WAS ACROSS THE US/CANADA
BORDER AND LAKE SUPERIOR. THERE WERE POCKETS OF SHOWERS/STORMS SEEN
ALONG/NEAR THIS FRONT...PERHAPS AIDED BY WV IMAGERY-VERIFIED
VORTICITY MAXIMA BURIED IN THE WNW FLOW ALOFT. TEMPERATURES WERE
MILD IN THE SOUPIER LOW LEVEL AIR MASS...IN THE MIDDLE 60S TO LOWER
70S.

SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:

THE VORTICITY MAXIMA WORKING ON THE COLD FRONT TO OUR NORTH WILL
SHOVE SOUTH AND THROUGH NRN MICHIGAN THIS MORNING...WHILE ANOTHER
APPARENT WEAKER SWIRL IN WV IMAGERY WILL FOLLOW FOR THE AFTERNOON.
THIS IS GOING TO ALLOW FOR A SHARPENING UPPER TROUGH FOR OUR REGION
TODAY...AND A WAY TO DRIVE THE COLD FRONT AND IT'S CONVERGENCE TO
US. WINDS ARE WEAK ALONG THIS FRONT...AND WITH WARM TEMPERATURES IN
THE MIDDLE AND UPPER 80S...THE FRONT WILL GET ALL MUDDLED UP IN THE
MORE OVERPOWERING LAKE BREEZES THAT WILL DEVELOP. THE LAKE BREEZE
CONVERGENCE AREAS...MACKINAC COUNTY OF EASTERN UPPER...AND NE
LOWER...WILL BE THE LOCALES FOR SHOWERS AND THUNDERSTORM DEVELOPMENT
THIS AFTERNOON. THERE COULD ALSO BE SOME HELP FROM THE WEAKER SWIRL
ALOFT...NOW SEEN IN AT THE MANITOBA/ONTARIO BORDER. THE SHARPER
UPPER TROUGH WILL MEAN SOME COOLING ALOFT/STEEPER LAPSE RATES OF
>6.5 C/KM. WITH SFC DEW POINTS IN THE 62F-64F RANGE...MLCAPE VALUES
ARE SOMEWHAT IMPRESSIVE FOR NRN MICHIGAN...IN THE 1500-2000 J/KG
RANGE. MUCH OF THIS CAPE IS IN THE HAIL GROWTH REGION...BUT
FREEZING/WET BULB ZERO LEVELS ARE QUITE HIGH. WIND FIELDS NOT ALL
THAT IMPRESSIVE WITH 0-6KM BULK SHEAR AROUND 25-30KTS. NOT A GREAT
DAY FOR WIDESPREAD SEVERE STORMS...BUT WE CAN CERTAINLY SEE A COUPLE
OF STORMS PRODUCE SEVERE HAIL/DAMAGING WINDS. AS THE DAY ENDS...AND
WE LOSE THE HEATING...EXPECT ACTIVITY TO SLOWLY WANE. THE STRONGEST
AND MOST NUMEROUS STORMS ARE EXPECTED IN NE LOWER. NOT OTHER MID
LEVEL IMPULSES/DISTURBANCES ARE EXPECTED FOR THE NIGHT...AS THE
RIDGING WEST OF US PUSHES INTO THE NORTH CENTRAL PLAINS/FAR WESTERN
GREAT LAKES...AND THE FLOW ALOFT TURNS MORE WESTERLY...SHOVING THESE
VORTICITY MAXIMA BY TO OUR NORTH. THINKING WE WILL NOT BE DEALING
WITH ISOLATED NOCTURNAL SHOWERS/STORMS. LOWS TONIGHT IN THE LOWER
HALF OF THE 60S.

&&

.SHORT TERM...(SATURDAY THROUGH SUNDAY NIGHT)
ISSUED AT 325 AM EDT FRI AUG 14 2015

LARGE AND BLOSSOMING SOUTHWESTERN STATES RIDGE EXPANDS INTO THE
WESTERN GREAT LAKES REGION. THIS WILL LEAD TO HAZY...HOT AND HUMID
CONDITIONS THIS WEEKEND. LOOKING AT MODEL SOUNDINGS...CAPPING
INVERSION SHOULD PRECLUDE ANY CONVECTIVE ACTIVITY THROUGH THE DAY ON
SUNDAY. TEMPERATURES WILL PUSH WELL THROUGH THE 80S TO THE LOWER 90S
SATURDAY AND THE MIDDLE 80S TO MIDDLE 90S SUNDAY (WHICH WILL BE
CLOSE TO RECORD HIGHS FOR THE DATE). AN APPROACHING COLD FRONT
SHOULD WEAKEN THE CAP AND COMBINE WITH A SURGE OF MOISTURE (PW/S
APPROACHING 2 INCHES) TO INCREASE CHANCES FOR SHOWERS AND
THUNDERSTORMS SUNDAY NIGHT IN ADVANCE OF AN APPROACHING COLD FRONT.
EARLY LOOK AT SEVERE POTENTIAL SHOWS THE THREAT FOR DAMAGING WIND
GUSTS AS WINDS ALOFT BEGIN TO RAMP UP (AS WELL AS HEAVY RAINFALL
THREAT).

&&

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 325 AM EDT FRI AUG 14 2015

THE NORTHERN STREAM SHORT WAVE LEADS TO CONTINUED SHOWER AND
THUNDERSTORM CHANCES MONDAY. CONTINUED SEVERE THREAT DUE TO DECENT
WINDS ALOFT (0-6KM BULK SHEAR 35 TO 40 KNOTS) IN COMBINATION WITH
DAYTIME HEATING DRIVEN INSTABILITY AND CONVERGENCE ALONG THE SURFACE
COLD FRONT. HIGH PRESSURE AT THE SURFACE TUESDAY SHOULD LEAD TO A
BREAK IN THE ACTION (AS WELL AS COOLER TEMPERATURES AND COMFORTABLE
HUMIDITY LEVELS). WARM ADVECTION/ANOTHER SHORT WAVE AND ASSOCIATED
AREA OF LOW PRESSURE MOVING THROUGH THE PLAINS THEN BRINGS MORE
CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY WEDNESDAY INTO
THURSDAY. TEMPERATURES NEAR TO SLIGHTLY ABOVE AVERAGE MONDAY THEN A
FEW DEGREES BELOW AVERAGE TUESDAY BEFORE RISING TO A FEW DEGREES
ABOVE THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 131 PM EDT FRI AUG 14 2015

SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON WILL CONTINUE
INTO EARLY EVENING...WITH SOME IFR FOG LIKELY OVERNIGHT
DISSIPATING SATURDAY MORNING.

&&

.MARINE...
ISSUED AT 325 AM EDT FRI AUG 14 2015

A SLOW MOVING WEAK/SHALLOW COLD FRONT WILL SINK INTO NRN MICHIGAN
TODAY...WITH WEAK WINDS RESULTING IN ONSHORE LAKE BREEZES. THE
CONVERGENCE AREAS OVER LAND WILL MARK THE LOCATION OF MORE SHOWERS
AND STORM DEVELOPMENT...BUT STORMS OVER THE GREAT LAKES ARE EXPECTED
AS WELL...JUST A FEWER NUMBER OF THEM. A FEW STORMS WILL DEFINITELY
BE ABLE TO BRING SOME GUSTY WINDS AND HAIL...SO BOATERS WILL WANT TO
PAY PARTICULAR ATTENTION TO MID DAY THROUGH EVENING RADAR. ACTIVITY
WILL DIE DOWN THROUGH THE NIGHT...WHILE HEAT AND HUMIDITY BUILD IN
OVER THE WEEKEND. MORE LAKE BREEZES SATURDAY...BEFORE AN INCREASED
SW FLOW ARRIVES SUNDAY...AHEAD OF THE NEXT COLD FRONT AND STORMS FOR
SUNDAY NIGHT-MONDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...JPB
NEAR TERM...SMD
SHORT TERM...SULLIVAN
LONG TERM...SULLIVAN
MARINE...SMD
Hazardous weather outlook, Aug 14, 12:06 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1206 PM EDT FRI AUG 14 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-151100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1206 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
THIS EVENING. STRONGER STORMS WILL BE CAPABLE OF WIND GUSTS IN
EXCESS OF 50 MPH AND SOME HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND SUNDAY NIGHT
THROUGH MONDAY NIGHT...AND AGAIN ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF STRONG WINDS OR
HAIL AT ANY TIME. IN ADDITION...RAINFALL REPORTS ARE ALWAYS
APPRECIATED. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER:  TWITTER.COM/NWSGAYLORD

&&

WEATHER.GOV/GAYLORD

JPB

In the hours before

Special weather statement, Aug 14, 1:01 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
101 PM EDT FRI AUG 14 2015

MIZ008-141730-
CHIPPEWA-
101 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM AFFECTING SOUTHEAST CHIPPEWA COUNTY...

AT 101 PM EDT...A STRONG THUNDERSTORM WAS NEAR DETOUR VILLAGE...OR
OVER THE SOUTHERN SAINT MARYS RIVER...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THROUGH 130 PM...LOCATIONS IMPACTED INCLUDE... DETOUR VILLAGE AND
THE WESTERN HALF OF DRUMMOND ISLAND.

LAT...LON 4593 8362 4595 8376 4593 8379 4596 8391
      4597 8393 4596 8400 4599 8403 4604 8400
      4602 8394 4598 8390 4607 8398 4607 8397
      4600 8387 4602 8383 4598 8381 4601 8377
      4595 8359
TIME...MOT...LOC 1701Z 303DEG 14KT 4599 8392

LAWRENCE
Special weather statement, Aug 14, 1:25 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
125 PM EDT FRI AUG 14 2015

MIZ008-015-141815-
MACKINAC-CHIPPEWA-
125 PM EDT FRI AUG 14 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL CHIPPEWA
AND NORTH CENTRAL MACKINAC COUNTIES...

AT 124 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER TROUT
LAKE...OR 25 MILES SOUTHWEST OF POINT IROQUOIS...MOVING SOUTHEAST AT
25 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MORAN...TROUT LAKE...HULBERT...ALLENVILLE...EAST LAKE...THREE LAKES
AND FIBRE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4634 8523 4641 8515 4612 8457 4593 8485
      4626 8517
TIME...MOT...LOC 1724Z 315DEG 21KT 4622 8499
Special weather statement, Aug 14, 1:45 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
145 PM EDT FRI AUG 14 2015

MIZ008-015-141815-
MACKINAC-CHIPPEWA-
145 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHIPPEWA AND
FAR EASTERN MACKINAC COUNTIES...

AT 144 PM EDT...A STRONG THUNDERSTORM WAS OVER STALWART...OR 17 MILES
WEST OF POTAGANNISSING BAY...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THROUGH 215 PM...LOCATIONS IMPACTED INCLUDE... GOETZVILLE...STALWART
AND RABER.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN
STRIKE UP TO 20 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

LAT...LON 4607 8398 4607 8402 4605 8402 4597 8422
      4613 8438 4619 8425 4618 8425 4616 8420
      4618 8417 4617 8414 4618 8412 4612 8405
      4609 8407 4607 8403 4609 8401
TIME...MOT...LOC 1744Z 319DEG 15KT 4611 8422

LAWRENCE
Local storm report, Aug 14, 1:53 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
153 PM EDT FRI AUG 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             EAST TAWAS              44.28N 83.48W
08/14/2015  M0.25 INCH       IOSCO              MI   SPOTTER

&&

GILLEN
Special weather statement, Aug 14, 3:31 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
331 PM EDT FRI AUG 14 2015

MIZ027-028-033-034-142000-
CRAWFORD-ROSCOMMON-MISSAUKEE-KALKASKA-
331 PM EDT FRI AUG 14 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
CRAWFORD... NORTHWESTERN ROSCOMMON...SOUTHEASTERN KALKASKA AND
NORTHEASTERN MISSAUKEE COUNTIES...

AT 330 PM EDT...STRONG THUNDERSTORMS WERE NEAR MOORESTOWN...OR 10
MILES NORTHWEST OF HOUGHTON LAKE...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HOUGHTON LAKE...HIGGINS LAKE...NORTH HIGGINS LAKE AND MOORESTOWN.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4444 8503 4456 8494 4451 8462 4428 8480
TIME...MOT...LOC 1930Z 309DEG 8KT 4443 8485

GILLEN

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 12:51 PM EDTSpecial Marine WarningAPX39 min
Aug 14, 1:01 PM EDTSpecial Weather StatementAPX29 min
Aug 14, 1:24 PM EDTSpecial Marine WarningAPX66 min
Aug 14, 1:25 PM EDTSpecial Weather StatementAPXMackinac50 min
Aug 14, 1:45 PM EDTSpecial Weather StatementAPXChippewa30 min
Aug 14, 1:59 PM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac46 min
Aug 14, 2:54 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska36 min
Aug 14, 3:04 PM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska, Missaukee, Roscommon26 min
Aug 14, 3:07 PM EDTSpecial Marine WarningAPX53 min
Aug 14, 3:12 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco48 min
Aug 14, 3:24 PM EDTSevere Thunderstorm WarningAPXPresque Isle36 min
Aug 14, 3:31 PM EDTSpecial Weather StatementAPXRoscommon29 min
Aug 14, 4:00 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Oscoda30 min
Aug 14, 4:08 PM EDTSevere Thunderstorm WarningAPXArenac, Iosco, Ogemaw37 min
Aug 14, 4:40 PM EDTFlash Flood WatchAPXAlcona, Arenac, Iosco5 hr
Aug 14, 4:43 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco32 min
Aug 14, 5:08 PM EDTFlash Flood WarningAPXArenac, Iosco3 hr
Aug 14, 5:17 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco, Ogemaw, Oscoda28 min
Aug 14, 5:55 PM EDTSpecial Marine WarningAPX50 min
Aug 14, 6:08 PM EDTSevere Thunderstorm WarningAPXAlcona, Oscoda37 min
Aug 14, 7:53 PM EDTSpecial Weather StatementAPXRoscommon37 min

Nearby

Flash Flood Warnings in Michigan, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.